Log in
LSN
3,661 members1,830 posts

Pain from lymphodema

Hi folks have just returned from my apointment at lymphodema clinic. My results are quite pleasing - I have lost two and half litres from each leg. Pleased? Oh yes but my issue is on querying the pain in my legs was told I should not experience pain. I was given all the reasons why but no comment was made on the fact that my legs are red and inflamed with flaking skin left over from the last bout of cellulitis it paints a beautiful picture lol. My question is this ( and I know this has been addressed many times on here) should I actually be experiencing this "walking through nettle patch" pain or could it be related to other nerve pain issues I have going on. Have been told to talk to my GP however as its been established on here many times GPs are not the best for information. So.... i turn to my fellow sufferers!!

10 Replies
oldestnewest

I wonder how long it's going to take for 'tingling, stinging and burning sensations' to be recognised as descriptions of genuine physical discomfort. I only get swelling if I stop wearing compression stockings and even then it's only very slight, there is a hardening in my lower leg if I leave them off though. In spite of not having any serious swelling I'm woken up by a burning/tingling sensation most nights and throughout the day my feet and ankles 'normally' feel tingly. At its worst - I'd describe this as severe discomfort rather than pain but I imagine it must be far worse for anyone with more serious swelling issues, and more painful. I hardly ever mention it now because unless there's something to see, such as a slight redness I feel as if I'm thought to be imagining things.

1 like
Reply

I have reduced the swelling in my legs but still suffer with deep burning pain in feet and legs been told by GP and hospital this is due to the pressure on your muscle and nerves have to take Amitripylene and Gabapentin but they will restict your driving cos can make you sleepy so when I take the tablets I don't drive

1 like
Reply

It may be that the cellulitis is still active - have you had a blood test to confirm?

How have you lost the 2.5L - have you been having bandaging?

The pain may be neuropathy - which is a whole new thing to deal with, and really should be evaluated by a neurologist - but I would get the red, inflamed and flaky skin looked at urgently, as it may be be recurrence of cellulitis.

1 like
Reply

I have lost a stone and half in weight used my garments brushed my legs,all recommended advice. It does fell as though it could he cellulitis but am on propholactic antibiotic. Am seeing GP on Thursday will discuss neuropathic pain with him though i also take gabapentin also ask about cellulitis.

1 like
Reply

Congratulations on losing the weight and after so much hard work to lose weight, I sincerely hope you find some joy soon re your pains. Fopr your skins appearance you can use diprobase, hydromol, or epaderm to stop the skin drying out. I have used these products for years and my skin has not hardened at all.

Reply

I use Epaderm several times a day it can stick to your clothes so do it 30mins before getting dressed but only use a small amount it stops the skin from cracking to stop infections

Reply

This might give you 'food for thought': aftercancers.com/neuropathy...

Reply

There can be breakthrough infection, even when on prophylactic antibiotics. There are guidelines available here:

thebls.com/public/uploads/d...

1 like
Reply

Hello Rosequartzdreamer, I feel you should be treated for Cellulitis again as the pain you describe is similar to it. I was treated through my local hospital many years ago and I had it so bad I could barely walk. I have not had cellulitis since and hope I never get it again. I hope you find the answer to your issues soon.

1 like
Reply

I most definitely have pain and have been told that is normal. In my case it is at its worst at night when I am trying to sleep. I am on tramadol for the pain and have found that it works best if I take it on it’s regular schedule rather than wait for the pain.

Reply

You may also like...